Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 11, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 28, 2006, 1:57 PM PDT for Washoe County, Nevada; Lassen County, Modoc County, California. It took effect at Aug 29, 2006, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2006, 1:57 PM PDT (20:57 UTC)
- In effect from
- Aug 29, 2006, 12:00 PM PDT
- Expired
- Aug 29, 2006, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3260 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 282057 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 157 PM PDT MON AUG 28 2006 CAZ270-278-NVZ450-453-458-291400- /O.UPG.KREV.FW.A.0011.060829T1900Z-060830T0400Z/ /O.NEW.KREV.FW.W.0011.060829T1900Z-060830T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 157 PM PDT MON AUG 28 2006 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM PDT TUESDAY. AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL PRODUCE SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH ACROSS NORTHEAST CALIFORNIA...NORTHWEST NEVADA AND THE SIERRA FRONT TUESDAY AFTERNOON AND EVENING. THESE WINDS COMBINED WITH HUMIDITY BELOW 15 PERCENT AND VERY DRY FUEL MOISTURE WILL PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ BENINATO
3 follow-up statements
000 WWUS85 KREV 291207 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 507 AM PDT TUE AUG 29 2006 CAZ270-278-NVZ450-453-458-292200- /O.CON.KREV.FW.W.0011.060829T1900Z-060830T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 507 AM PDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL PRODUCE SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH ACROSS NORTHEAST CALIFORNIA...NORTHWEST NEVADA AND THE SIERRA FRONT THIS AFTERNOON AND EVENING. THESE WINDS COMBINED WITH HUMIDITY BELOW 15 PERCENT AND VERY DRY FUEL MOISTURE WILL PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$
000 WWUS85 KREV 292124 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 224 PM PDT TUE AUG 29 2006 CAZ270-278-NVZ450-453-458-300400- /O.CON.KREV.FW.W.0011.000000T0000Z-060830T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 224 PM PDT TUE AUG 29 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. LOW PRESSURE AND COLD FRONT MOVING ACROSS THE NORTHWEST US WILL PRODUCE SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ACROSS NORTHEAST CALIFORNIA...NORTHWEST NEVADA AND THE SIERRA FRONT THROUGH 9 PM THIS EVENING. WINDS ARE EXPECTED TO DIMINISH AFTER 9 PM. THESE WINDS COMBINED WITH HUMIDITY BELOW 15 PERCENT AND VERY DRY FUEL MOISTURE WILL PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ MJD
000 WWUS85 KREV 300354 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 854 PM PDT TUE AUG 29 2006 CAZ270-278-NVZ450-453-458-300500- /O.EXP.KREV.FW.W.0011.000000T0000Z-060830T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- WESTERN NEVADA SIERRA FRONT-WEST CENTRAL NEVADA BASIN AND RANGE- NORTHERN WASHOE COUNTY- 854 PM PDT TUE AUG 29 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DECREASED THIS EVENING AND WILL CONTINUE TO DO SO OVERNIGHT. WEST WINDS OF 10 MPH WITH GUSTS TO 25 MPH WILL BECOMING LIGHT BY MIDNIGHT. FAIR HUMIDITY RECOVERY IS ALSO EXPECTED AFTER MIDNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 28, 2:10 AM PDT, 11 hours 47 minutes earlier.
Area forecast discussion, Aug 28, 2:10 AM PDT, 11 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
210 AM PDT MON AUG 28 2006
.SHORT TERM...
UPPER RIDGE TO FLATTEN OUT TODAY AS AN UPPER LEVEL DISTURBANCE NEAR
THE NORTHERN CALIFORNIA COAST IS KICKED INLAND BY A STRONGER TROUGH
OFF THE BRITISH COLUMBIA COAST. AS THE UPPER RIDGE FLATTENS OUT AND
WIND ALOFT INCREASE...WESTERLY AFTERNOON WINDS WILL KICK IN TODAY.
THIS WILL INCREASE CONVERGENCE/LIFT ALONG THE LEADING EDGE OF THE
WEST WINDS. THIS MAY POP OFF ISOLATED AFTERNOON THUNDERSTORMS OVER
MONO AND MINERAL COUNTIES AND FOR THE LASSEN/NORTHERN WASHOE
CONVERGENCE ZONE. TEMPERATURES WILL BE AT THEIR HIGHEST TODAY AS THE
EXITING UPPER RIDGE LEAVES BEHIND THE WARMEST TEMPERATURES ALOFT.
TUESDAY...A TROUGH SWINGS THROUGH THE PACIFIC NORTHWEST AND USHERS A
COLD FRONT INTO CENTRAL AND SOUTHEAST OREGON IN THE AFTERNOON. THIS
WILL KICK UP WINDS AHEAD OF THE FRONT TO NEAR RED FLAG CRITERIA OVER
AT LEAST THE NORTHERN HALF OF THE REGION (NORTH OF INTERSTATE 80).
THE DAYSHIFT WILL BE DETERMINING THE NECESSITY OF A RED FLAG WARNING
FOR TUESDAY. TEMPERATURE WISE...HIGHS TUESDAY WILL FALL A FEW
DEGREES FROM MONDAY AS COOLING ALOFT AND EXCELLENT MIXING CONSPIRE
TO LOWER TEMPERATURES.
WEDNESDAY WILL BRING AN ADDITIONAL FEW DEGREES OF COOLING TO THE
REGION AS THE COLD FRONT EASES INTO NORTHERN NEVADA. SNYDER
.LONG TERM...THURSDAY THROUGH SUNDAY...
AT THIS TIME NO CHANGES WERE MADE TO THE FORECAST DURING THIS TIME
FRAME. HOWEVER ONE FLY IN THE OINTMENT MAY BE EASTERLY WAVE OVER
NORTHERN MEXICO WHICH THE GFS WANTS TO CONTINUE PUSHING WESTWARD ON
SOUTHERN PERIPHERY OF UPPER RIDGE AND THEN ITS MOISTURE GETTING
PULLED NORTHEASTWARD AHEAD OF TROUGH EXTENSION LEFT BEHIND OVER THE
EAST PACIFIC. THE ECMWF IS NOT TOO DIFFERENT ALTHOUGH IT HAS HIGHER
HEIGHTS. SINCE THIS IS A SIGNIFICANT SHIFT IN THE GFS FROM 24 HOURS
AGO...WOULD LIKE TO SEE MORE PERSISTENCE BEFORE INTRODUCING SUCH A
CHANGE. WILL NOT INTRODUCE WEATHER FRIDAY THROUGH THE WEEKEND
ALTHOUGH A WEAKER TROUGH PASSAGE AT MID WEEK MIGHT SUGGEST AT LEAST
SOME LOW POPS IN THE SOUTHERN ZONES AS EFFECTS FROM WESTERLY FLOW
WOULD BE DIMINISHED AND SURFACE HEATING/CONVERGENCE MORE PRONOUNCED.
SURFACE FRONT AND NORTHEAST GRADIENT SHOULD KEEP TEMPERATURES NEAR
NORMAL THURSDAY BEFORE READINGS RISE FRIDAY INTO THE WEEKEND. HOHMANN
&&
.AVIATION...
VFR CONDITIONS. AN INCREASE IN SW-W WIND TUESDAY WILL GUST ABOVE
30KT AT TIMES...ESPECIALLY TO LEE OF MOUNTAINS. HOHMANN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FIRE WEATHER WATCH WRN NV FIRE ZONES 450...458 AND 453 FROM
NOON UNTIL 9 PM TUESDAY.
CA...FIRE WEATHER WATCH NE CA FIRE ZONES 278 AND 270 FROM NOON
UNTIL 9 PM TUESDAY.
&&Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.